Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 343, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 24, 2004, 6:58 PM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2004, 6:58 PM CDT (23:58 UTC)
- Expired
- Oct 24, 2004, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 12.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 250001
FFWSAT
TXC029-250300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT SUN OCT 24 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 1000 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED VERY HEAVY RAIN FROM THUNDERSTORM ACROSS SOUTHERN BEXAR
COUNTY FROM LACOSTE AND SOMERSET ACROSS SOUTHERN SAN ANTONIO TO
SAINT HEDWIG AND ELMENDORF. RAINFALL RATES OF UP TO TWO INCHES PER
HOUR WERE INDICATED.
ALSO...SMALL STREAMS IN NORTHERN BEXAR COUNTY WILL REMAIN IN FLOOD
FOR THE NEXT COUPLE OF HOURS DUE TO EARLIER HEAVY RAINS.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 2928 9878 2915 9840 2947 9825 2969 9842
2977 9857 2969 9878
$$3 follow-up statements
000
WGUS74 KEWX 250119
FFSSAT
TXC029-250300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT SUN OCT 24 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR BEXAR
COUNTY...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN THE
LACOSTE...SOMERSET...AND VON ORMY AREA WITH RAINFALL RATES UP TO TWO
INCHES PER HOUR. ONLY LIGHT TO MODERATE RAIN WAS INDICATED ELSEWHERE
WITH RATES LESS THAN ONE HALF INCH PER HOUR.
NUMEROUS ROADS REMAIN CLOSED DUE TO EARLIER HEAVY RAINS.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 2928 9878 2915 9840 2947 9825 2969 9842
2977 9857 2969 9878
$$000
WGUS74 KEWX 250228
FFSSAT
TXC029-250300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT SUN OCT 24 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR BEXAR
COUNTY...
AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAINFALL FROM ELMENDORF AND SAINT HEDWIG WHILE
HEAVY RAINFALL WILL MOVE INTO THE HELOTES AREA. ELSEWHERE ACROSS
BEXAR COUNTY...RAINFALL WAS LIGHT.
LOCATIONS IN THE WARNING INCLUDE WINDCREST...UNIVERSAL CITY...
TIMBERWOOD PARK...THE DOMINION...SHAVANO PARK...LIVE OAK...LEON
SPRINGS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS
RANCH AND CROSS MOUNTAIN.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 2928 9878 2915 9840 2947 9825 2969 9842
2977 9857 2969 9878
$$000
WGUS74 KEWX 250301
FFSSAT
TXC029-250309-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT SUN OCT 24 2004
...THE FLASH FLOOD WARNING FOR BEXAR COUNTY EXPIRES AT 1000 PM CDT...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY PATCHY LIGHT RAIN ACROSS BEXAR COUNTY WITH RAINFALL RATES LESS
THAN ONE QUARTER INCH PER HOUR. WIDESPREAD FLASH FLOODING IS NO
LONGER EXPECTED. HOWEVER...MINOR FLOODING OF LOW LYING AREAS AND
SMALL STREAMS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS DUE TO
EARLIER HEAVY RAINFALL. AN URBAN AND SMALL STREAM FLOOD ADVISORY
WILL REPLACE THIS WARNING.
LAT...LON 2928 9878 2915 9840 2947 9825 2969 9842
2977 9857 2969 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 5:24 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 24, 5:24 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 PM CDT SUN OCT 24 2004 .UPDATE... QUICK UPDATE OF ALL PRODUCTS TO ACCOUNT FOR MCC OVER THE I-35 CORRIDOR. RADAR LOOPS INDICATE BACK BUILDING TO THE SOUTHWEST TOWARDS HONDO AND UVALDE WITH STORMS THEN TRAINING NORTHEASTWARD ACROSS BEXAR...COMAL AND GUADALUPE COUNTIES. MCC WILL SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST THIS EVENING. && .PREV DISCUSSION... THE MAIN FEATURE NOTED IN A UPPER LEVEL ANALYSIS IS THE BAJA PACIFIC TAP ACROSS MEXICO INTO TEXAS. RADARS ACROSS THE REGION CONTINUE TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE REGION WITH THE HEAVIEST CONCENTRATION OF RAIN OVER THE WESTERN SECTION ASSOCIATED WITH THE UPPER LEVEL PACIFIC MOISTURE. MOVEMENT IS TO THE NORTHEAST AND THE PRECIPITATION WILL SPREAD ACROSS THE HILL COUNTRY TONIGHT INCLUDING THE COUNTIES ALONG THE ESCARPMENT FROM DEL RIO TO SAN ANTONIO TO AUSTIN. A SURFACE ANALYSIS SHOW DEEP GULF MOISTURE INFLOW INTO SOUTH CENTRAL TEXAS AS A RIDGE OF HIGH PRESSURE OVER THE GULF DOMINATES TEXAS WEATHER. THE AIRMASS OVER THE REGION IS VERY MOIST WITH PWS OF 1.6 INCHES AT CORPUS CHRISTI AND 1.8 INCHES AT DEL RIO. MODELS ARE IN GOOD AGREEMENT WITH THE ONGOING WEATHER TRENDS AND FORECAST. DEVELOPING THUNDERSTORM ACTIVITY OVER THE EASTERN AND NORTHERN COUNTIES THIS EVENING RELATED TO AFTERNOON HEATING. MODELS SLOWLY MOVE THE UPPER LEVEL TROF NORTHWEST OVER THE NEXT 24 HOURS AND THIS WILL RESULT IN THE HIGHEST PERCENTAGES OF RAIN CHANCES OCCURRING OVER THE WEST AND NORTHWESTERN COUNTIES BY TOMORROW. MONDAY WILL STILL HAVE DEEP LOW LEVEL MOISTURE INTO THE REGION WITH MORNING PATCHY FOG AND CONTINUED CHANCES OF LIGHT RAIN/DRIZZLE. MODELS MOVE THE GULF RIDGE WESTWARD AND THIS WILL CUTOFF SOME OF THE MOISTURE INTO THE REGION...DECREASING THE RAIN CHANCES. HOWEVER...WITH AFTERNOON HEATING AND THE MOISTURE INPLACE... EXPECT 10/20 PERCENT CHANCES OF RAIN EACH DAY. MODELS BRING A COLD FRONT INTO THE REGION AROUND FRIDAY WITH TEMPERATURES LOWERING TO NEAR OCTOBER NORMALS. CHANCES OF RAIN DECREASING FOR NEXT WEEKEND. FOR THE UPCOMING WORKWEEK...SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE FORECAST AREA WITH CONTINUED CHANCES OF PRECIPITATION. SEVERAL SHORTWAVES EMBEDDED IN THE PACIFIC/BAJA TAP WILL MOVE OVER THE AREA PRODUCING SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL RANGE IN THE UPPER 60S INTO THE 70S FOR MORNING LOWS WITH DAYTIME HIGHS IN THE UPPER 70S INTO THE 80S. TOWARDS THE LATER PERIODS OF THE WORKWEEK...A CANADIAN COLD FRONT WILL BREEZE THROUGH THE REGION... CHANGING THE AIRMASS TO MORE SEASONABLE WEATHER WITH NIGHTTIME LOWS LOWERING INTO THE 40S/50S AND DAYTIME HIGHS IN THE 60S/70S. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN OCT 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 536 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 24, 4:42 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
10/24/2004 BEXAR TX LAW ENFORCEMENT
8 WATER RESCUES IN NORTHWEST BEXAR COUNTY.
&&
JMELocal storm report, Oct 24, 5:05 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
10/24/2004 BEXAR TX LAW ENFORCEMENT
8 WATER RESCUES IN NORTHWEST BEXAR COUNTY.
0500 PM FLASH FLOOD GARDEN RIDGE
10/24/2004 COMAL TX WEATHER SERVICE
HIGHWAY 3009 AND FM 2252 FLOOD AND PERSONNEL
UNDER WATER.
JME/PMLocal storm report, Oct 24, 5:35 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
10/24/2004 BEXAR TX LAW ENFORCEMENT
8 WATER RESCUES IN NORTHWEST BEXAR COUNTY.
0500 PM FLASH FLOOD GARDEN RIDGE
10/24/2004 COMAL TX WEATHER SERVICE
HIGHWAY 3009 AND FM 2252 FLOOD AND PERSONNEL
UNDER WATER.
0500 PM HIGH WINDS GUST UNIVERSAL CITY TX AIR FORCE WEATHER
10/24/2004 BEXAR EQUIPMENT
SURFACE OBSERVATION 242155Z 34013G58KT
JME/PMLocal storm report, Oct 24, 6:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD SEGUIN 29.58N 97.97W
10/24/2004 GUADALUPE TX LAW ENFORCEMENT
ROAD CLOSURES AND BARRICADES UP ACROSS THE COUNTY.
&&
JMELocal storm report, Oct 24, 6:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 20 E SAN ANTONIO 29.46N 98.17W
10/24/2004 1.00 INCH BEXAR TX AMATEUR RADIO
HAM SPOTTER MEASURED NICKLE TO QUARTER SIZE HAIL AT SAINT
HEDWIG
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:05 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Oct 24, 4:41 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 3 hr |
| Oct 24, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 64 min |
| Oct 24, 5:39 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 66 min |
| Oct 24, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 62 min |
| Oct 24, 6:08 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 67 min |
| Oct 24, 6:15 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Oct 24, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 60 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.